It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Liver & Pancreas Disorders Message Board

  • Too much Acetaminophen? Here are my symptoms and test results.

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 04-24-2006, 11:14 PM   #1
    joebloggs2
    Veteran
    (male)
     
    joebloggs2's Avatar
     
    Join Date: Jul 2004
    Posts: 323
    joebloggs2 HB Userjoebloggs2 HB User
    Too much Acetaminophen? Here are my symptoms and test results.

    Started with a loss of appetite and anxiety. Gradually, over three days, both got worse. I had a general malaise and found that sleep wasn't coming easy, but I was able to function just fine. On the third night, I felt extremely sick mentally. My head was plagued with depression and anxiety and the thought of food or water made me want to vomit. I felt like I wanted to strip naked (I wasn't feeling hot) and go sit alone and smoke cigarettes (I'm not a smoker) to help my anxiety.


    On that night, after being awake for 5 or so hours, I started becoming very tired and falling asleep. Every hour or so, I would wake up to go wash my hands/arms or feet, because I would find that I'm itching like crazy due to so many mosquito bites. See, I'm not in the US right now, I'm in Pakistan. I didn't care too much at first because I was used to it. The same used to happen to me in New York, although not as severe.


    After hours of this, I tried to sleep with the covers on and realized that my body has (and is becoming increasingly) hot. Being that I have years of anxiety and depression experience under my belt, I quickly figured I had Malaria. This ate into itself and I just stayed awake for the remainder of the night. I went to release feces and felt slightly better, but the feeling of nausea came about 20 minutes after. After a few hours I got up and vomited. I felt better, only having a headache and a fever now. I went to sleep for maybe 4-5 hours and woke up feeling extremely weak.


    Blah blah, I tried to ingest food but didn't have the appetite. I stayed without breakfast and only a few sips of water until the evening. When my ride came, I was taken to the emergency ward of the local hospital. My BP was VERY low and my pulse was high. I was quickly put on a sofa (all the beds were taken) and had my blood taken. I felt extremely sick while the nurse pulled on the syringe. The vomit came up, but I stopped it. After she was done, I was given fluid intravenously, which was probably to stabilize my BP. I usually would read the labels of things but I was in no condition to do anything other than sit and wait for my death (or so I was anticipating at the time.)


    During this time, my blood was being tested. Complete Picture and an LTF (Liver Function Test?) -- After about an hour, they exchanged the IV fluid with Ciprofloxacin (antibiotic) and I instantly started feeling like my hand was becoming cold. It was painful and it was increasing exponentially. After a few minutes I felt like my hand will freeze, and then within maybe 5 seconds I felt my whole body turn cold and swell - My ears especially, everybody sounded like they were moving further away - and with no warning I vomited. It wasn't painful, however. It was a nice smooth vomit. After that I felt decent, and when the 200mg/100ml was done, they put back the other IV fluid and I fell asleep, because the test results were four hours away.


    After probably 6-7 hours, my results came. WBC is about 2500 uL above range. RBC is about 1.5 million/uL above. Lots of things were out of range, I'm not going to bother typing everything. Let's move on to the LFT.

    Bilirubin Total result = 1.8, normal range = 0.3 - 1.2 mg/dL
    ALT-SGPT = 64, normal range 4-42 U/L
    Alkaline Phosphatase is within range at 286 U/L

    I don't really know anything about the liver (which I guess is bad if you're a drug abuser.) The only thing I can recall causing damage is that I was taking lots of Paracetamol. Had I known this is another name for Acetaminophen, I wouldn't have touched the stuff. I wasn't exceeding the dose tablet wise, but I was chewing the tablets (x2 500mg tabs every few hours). To be honest, even though this sounds crazy, I did this maybe three times within two days. I'm young and generally keep pretty healthy. Gym everyday, I eat right, yadda yadda. Being that I'm in a different (developing) country, there are many other things that could have caused this. Food is handled badly here. People don't worry about infection. I picture people's WBC's here to be a minature version of Hitler's methamphetamine super-charged military.


    Anyway, so I'm young and I'll probably be fine. I just wanted to write this in detail. Oddly enough, the 'doctor' prescribed Paracetamol for the headache and Pelton for the nausea. Also an antiobiotic (Cefix.) I'm taking all of the above except for Paracetamol. Now I feel decent except Pelton is giving me gas, and I have a slight fever and headache. The doctor was not specilized in gastro. He told me to see a gastro and neurologist specialist. I will today. What do you guys think about my test results?

     
    Sponsors Lightbulb
       
    Old 05-01-2006, 06:12 AM   #2
    Lenin
    Senior Veteran
    (male)
     
    Lenin's Avatar
     
    Join Date: Nov 2004
    Posts: 8,456
    Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
    Re: Too much Acetaminophen? Here are my symptoms and test results.

    It sounds like a case of hepatitis to me. With the nausea vomiting and itching it sounds most like Hep A which is transitory and usually without permanent damage. It's usually accompanies by a jaundice that manifests first as dark urine (from the biblirubin) and then as light stools (from the ABSENCE of bilirubin.)
    This is just a likely guesstimate.
    The doctor should, of course, be THROTTLED for prescribing acetamenophen with any evidence of liver inflammation...he's a nitwit.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Question About Total vs. Free Lab Results kit456 Thyroid Disorders 1 04-22-2010 07:14 AM
    Steriod Use and Blood Test Results Stronginthearm Kidney Disorders 0 04-22-2010 06:55 AM
    Acetaminophen & NSAIDs taken together pensac Arthritis 8 03-17-2009 03:35 AM
    New Thyroid Test Results, Plus B12 Results, Same Symptoms!! Tifferzz Thyroid Disorders 11 10-08-2007 06:58 AM
    How much acetaminophen? 72575 Addiction & Recovery 21 06-05-2007 09:15 PM
    I have alot of strange symptoms and alot of tests.... SDube Addison's Disease 10 04-12-2005 01:18 PM
    23 of the 38 symptoms,but dr. says too young. tammy27530 Menopause 4 04-09-2004 12:31 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 01:24 PM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!